EconPapers    
Economics at your fingertips  
 

On hierarchical competition in oligopoly

Ludovic Julien, Olivier Musy and Aurélien Saïdi ()

Journal of Economics, 2012, vol. 107, issue 3, 217-237

Abstract: In this paper, we consider a hierarchical oligopoly model, in which firms compete on quantities of an homogeneous product. We provide a proof and an interpretation that under the three necessary and sufficient conditions of linear aggregate demand, constant and identical marginal costs, the strategy of leaders at any stage depends neither on the number of leaders who play after nor on the number of remaining stages. So, all firms behave as Cournotian oligopolists on the residual demand. We show that these three assumptions are not only sufficient but also necessary. Any departure from any of these assumptions rules out this property. Copyright Springer-Verlag 2012

Keywords: Hierarchical model; Linear economy; Oligopoly competition; D43; L13; L20 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1007/s00712-012-0286-4 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: On hierarchical competition in oligopoly (2012) Downloads
Working Paper: On hierarchical competition in oligopoly (2012)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jeczfn:v:107:y:2012:i:3:p:217-237

DOI: 10.1007/s00712-012-0286-4

Access Statistics for this article

Journal of Economics is currently edited by Giacomo Corneo

More articles in Journal of Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2020-02-26
Handle: RePEc:kap:jeczfn:v:107:y:2012:i:3:p:217-237